Wednesday, October 10, 2007

Topamax linked to language difficulties


New to Somebody Heal Me? Subscribe to the Somebody Heal Me feed:
Subscribe in a reader or subscribe by e-mail. Follow me on Twitter @somebodyhealme.

According to Headache: The Journal of Head and Face Pain, some patients taking Topamax (topamirate) for migraine prevention experience difficulties in language processing. Patients taking Topamax had difficulty finding words, similar to what some people with epilepsy experience, while people in the two control groups did not. However, researchers cautioned these problems may be a manifestation of general cognitive impairment associated with migraines themselves.

The study included only a very small pool of subjects and relied on the patients impressions of their own cognitive difficulties, so it will be interesting to see if a follow-up study is performed and finds the same correlation.

You can read a bit more about this study here:
Language Difficulties as a Side Effect of Prophylactic Treatment of Migraine

Technorati Tags: , , , , , , , , ,

Subscribe to the Somebody Heal Me feed: Subscribe in a reader or subscribe by e-mail.

Photo Sharing and Video Hosting at Photobucket Content by Diana E. Lee.